Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Apr 14, 2019, 2:22 AM CDT for 24 counties in Tennessee. It took effect at Apr 14, 2019, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2019, 2:22 AM CDT (07:22 UTC)
- In effect from
- Apr 14, 2019, 7:00 AM CDT
- Expired
- Apr 14, 2019, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 24 counties
Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Marshall County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808 WWUS74 KOHX 140722 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 222 AM CDT Sun Apr 14 2019 ...Gusty Winds Today Upper Cumberland and Surrounding Areas... .A strong storm system moving across the region will produce gusty winds at times today. The strongest winds are expected late morning through lunchtime as a cold front crosses the area. Wind gusts around 40 mph could blow down a few trees and cause isolated power outages. The winds are expected to settle down by tonight. TNZ008>011-028>034-063>066-078>080-141700- /O.NEW.KOHX.WI.Y.0006.190414T1200Z-190415T0000Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Cannon-De Kalb-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Red Boiling Springs, Celina, Byrdstown, Lebanon, Mount Juliet, Green Hill, Hartsville, Carthage, South Carthage, Gordonsville, Cummins Falls State Park, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Fairfield Glade, McMinnville, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba Springs, and Spencer 222 AM CDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Nashville has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM CDT this evening. * WHERE...The Upper Cumberland and surrounding areas. This includes most areas northeast of Interstate 24. * WINDS...South to southwest winds around 20 mph with gusts around 40 mph. * IMPACTS...Few trees or limbs may blow down. Isolated power outages. Loose objects will be blown down or scattered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ 13
2 follow-up statements
579 WWUS74 KOHX 141603 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1103 AM CDT Sun Apr 14 2019 ...Gusty Winds this Afternoon on the Upper Cumberland and Surrounding Areas... .A strong storm system moving across the region will produce gusty winds at times today. Wind gusts around 40 mph could blow down a few trees and cause isolated power outages. The winds are expected to settle down by tonight. TNZ008>011-028>034-063>066-078>080-150000- /O.CON.KOHX.WI.Y.0006.000000T0000Z-190415T0000Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Cannon-De Kalb-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Red Boiling Springs, Celina, Byrdstown, Lebanon, Mount Juliet, Green Hill, Hartsville, Carthage, South Carthage, Gordonsville, Cummins Falls State Park, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Fairfield Glade, McMinnville, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba Springs, and Spencer 1103 AM CDT Sun Apr 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHERE...The Upper Cumberland and surrounding areas. This includes most areas northeast of Interstate 24. * WINDS...South to southwest winds around 20 mph with gusts around 40 mph. * IMPACTS...Few trees or limbs may blow down. Isolated power outages. Loose objects will be blown down or scattered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ 27
070 WWUS74 KOHX 141857 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 157 PM CDT Sun Apr 14 2019 ...Gusty Winds this Afternoon on the Upper Cumberland and Surrounding Areas... .A strong storm system moving across the region will produce gusty winds at times today. Wind gusts of 40-45 mph could blow down a few trees and cause isolated power outages. The winds are expected to settle down by tonight. TNZ027-059-061-062-075-077-150000- /O.EXA.KOHX.WI.Y.0006.000000T0000Z-190415T0000Z/ Davidson-Williamson-Marshall-Rutherford-Bedford-Coffee- Including the cities of Nashville, Franklin, Brentwood, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Tullahoma, and Manchester 157 PM CDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Nashville has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * WHERE...The Upper Cumberland and surrounding areas. This includes most areas east of Interstate 65. * WINDS...South to southwest winds around 20 mph with gusts of 40-45 mph. * IMPACTS...Few trees or limbs may blow down. Isolated power outages. Loose objects will be blown down or scattered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ008>011-028>034-063>066-078>080-150000- /O.CON.KOHX.WI.Y.0006.000000T0000Z-190415T0000Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Cannon-De Kalb-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Red Boiling Springs, Celina, Byrdstown, Lebanon, Mount Juliet, Green Hill, Hartsville, Carthage, South Carthage, Gordonsville, Cummins Falls State Park, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Fairfield Glade, McMinnville, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba Springs, and Spencer 157 PM CDT Sun Apr 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHERE...The Upper Cumberland and surrounding areas. This includes most areas east of Interstate 65. * WINDS...South to southwest winds around 20 mph with gusts of 40-45 mph. * IMPACTS...Few trees or limbs may blow down. Isolated power outages. Loose objects will be blown down or scattered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ 27
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:39 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 14, 12:39 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1239 AM CDT Sun Apr 14 2019 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... At 1235 AM CDT, showers and scattered thunderstorms were occurring across Mid TN, with severe.tornadic thunderstorms south of our area along the AL/MS line. Over the next couple of hours, the severe storms along with a warm front will lift up into our southern counties. Wayne, Lawrence, and Giles Counties should be prepared for at least severe warnings soon. Tornado warnings may be needed, especially if the long track supercell in Colbert/Franklin Counties in Alabama holds together. Through the very late night hours into the early morning, the main severe threat will continue to lift northeastward across Shelbyville, Manchester, McMinnville, Altamont, Spencer, Crossville and surrounding areas. It looks like threatening conditions will last for these areas until 9 or 10 AM CDT. Farther northwest (including Nashville), the threat is lower. In fact, it now looks like our northwest counties have a very low threat for severe storms. After this late night and early morning wave of storms across mainly the southeast half of our area, there will be very low potential for any more severe development. It is doubtful the atmosphere will have time to "reload" after this first wave before the arrival of the cold front. If additional storms do develop, it will be briefly over the Plateau around midday before the focus for storms moves off well to our east. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A broad area of rain with embedded thunderstorms is moving across Middle Tennessee early this morning. Also, significant LLWS can be expected for the next several hours owing to an unusually strong low-level jet. Look for TEMPO low ceilings & vsby as these cells move across the mid state. The back edge of the activity is expected to move through prior to 12Z, with the exception of CSV, which will be a couple hours later. Afterwards, there is very little chance of additional cell development as a dry slot gets pulled into Middle Tennessee while the surface low moves very close to our north. Look for winds to increase significantly during the day Sunday before and after the surface fropa. There may be some MVFR ceilings during the late afternoon and early evening as occluded front moisture passes over. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........08
Hazardous weather outlook, Apr 13, 4:35 AM CDT, 21 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 435 AM CDT Sat Apr 13 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-141100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 435 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will increase in coverage and intensity across Middle Tennessee tonight with some severe thunderstorms expected late in the night. Damaging winds will be the most widespread hazard, but a few tornadoes and some large hail may occur as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday. Damaging winds will be the most common hazard. A few tornadoes and some large hail could occur. The severe storm threat will cover all of Middle Tennessee in the morning, then the threat will be located east of I-65 in the afternoon. Looking ahead, strong thunderstorms with gusty winds and heavy downpours will be possible Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely at times late tonight through Sunday. 13
In the hours before
Special weather statement, Apr 13, 8:29 PM CDT, 5 hours 53 minutes before
Special Weather Statement National Weather Service Nashville TN 829 PM CDT Sat Apr 13 2019 TNZ094-095-140215- Lawrence TN-Giles TN- 829 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES COUNTIES UNTIL 915 PM CDT... At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rogersville, Alabama or 11 miles west of Athens, Alabama, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pulaski, Elkton, Minor Hill, Goodspring and Prospect. This includes Interstate 65 between mile markers 15 and 21. LAT...LON 3500 8726 3532 8720 3529 8684 3499 8696 TIME...MOT...LOC 0129Z 195DEG 39KT 3482 8717 Shamburger
Local storm report, Apr 13, 8:50 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 5 W LAWRENCEBURG 35.25N 87.43W
04/13/2019 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
&&
EVENT NUMBER OHX1900252
21Special weather statement, Apr 13, 9:14 PM CDT, 5 hours 8 minutes before
Special Weather Statement National Weather Service Nashville TN 914 PM CDT Sat Apr 13 2019 TNZ057>060-140245- Hickman TN-Williamson TN-Lewis TN-Maury TN- 914 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN MAURY...WEST CENTRAL WILLIAMSON AND EASTERN HICKMAN COUNTIES UNTIL 945 PM CDT... At 914 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Mount Pleasant, or 13 miles southeast of Centerville, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Centerville, Mount Pleasant, Gordonsburg, Bon Aqua, Hampshire, Williamsport, Primm Springs and Lyles. This includes Interstate 840 between mile markers 7 and 14. LAT...LON 3554 8722 3555 8744 3597 8744 3594 8707 TIME...MOT...LOC 0214Z 185DEG 41KT 3563 8733 Shamburger
Special weather statement, Apr 13, 9:15 PM CDT, 5 hours 7 minutes before
Special Weather Statement National Weather Service Nashville TN 915 PM CDT Sat Apr 13 2019 TNZ060-095-140300- Maury TN-Giles TN- 915 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAURY AND NORTHWESTERN GILES COUNTIES UNTIL 1000 PM CDT... At 915 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Pulaski, moving north at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Columbia, Pulaski, Spring Hill, Mount Pleasant, Lynnville, Santa Fe and Culleoka. LAT...LON 3522 8700 3523 8719 3583 8718 3574 8690 TIME...MOT...LOC 0215Z 185DEG 37KT 3531 8709 Shamburger
Special weather statement, Apr 13, 9:59 PM CDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service Nashville TN 959 PM CDT Sat Apr 13 2019 TNZ006-007-025-026-140330- Robertson TN-Dickson TN-Cheatham TN-Montgomery TN- 959 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON... SOUTHEASTERN MONTGOMERY...WESTERN CHEATHAM AND WEST CENTRAL ROBERTSON COUNTIES UNTIL 1030 PM CDT... At 959 PM CDT, Doppler radar was tracking a strong thunderstorm with a history of producing hail over White Bluff, or 9 miles northeast of Dickson, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clarksville, White Bluff, Pleasant View, Charlotte and Cheatham Dam. This includes Interstate 24 between mile markers 15 and 21. LAT...LON 3606 8719 3607 8731 3650 8734 3648 8705 TIME...MOT...LOC 0259Z 186DEG 41KT 3614 8723 Shamburger
Special weather statement, Apr 13, 10:28 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
1028 PM CDT Sat Apr 13 2019
TNZ061-075-140400-
Bedford TN-Marshall TN-
1028 PM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND NORTHWESTERN BEDFORD
COUNTIES UNTIL 1100 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Petersburg, or 13 miles south of Lewisburg, moving
north at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lewisburg, Chapel Hill, Rover, Belfast, Farmington and Unionville.
LAT...LON 3526 8682 3569 8681 3569 8657 3530 8668
3529 8670 3525 8675
TIME...MOT...LOC 0327Z 188DEG 51KT 3525 8678
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:24 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 13, 8:29 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Apr 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 34 min |
| Apr 13, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| Apr 13, 9:14 PM CDT | Special Weather Statement | OHX | Hickman | 31 min |
| Apr 13, 9:15 PM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Apr 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 37 min |
| Apr 13, 9:59 PM CDT | Special Weather Statement | OHX | Cheatham | 31 min |
| Apr 13, 10:28 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Apr 14, 2:23 AM CDT | Special Weather Statement | OHX | Giles | 37 min |
| Apr 14, 2:47 AM CDT | Tornado Warning | OHX | Giles | 15 min |
| Apr 14, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Marshall | 39 min |
| Apr 14, 4:18 AM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
| Apr 14, 5:21 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 39 min |
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.